Alabama, 2004

Hail in Alabama, April 7, 2004

April 7, 2004 · NWS BMX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 7, 8:51 PM CST, 1 hour 32 minutes earlier.

Area forecast discussion, Apr 7, 8:51 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
951 PM CDT WED APR 7 2004

.SHORT TERM...POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS WITH
HEAVY RAINFALL IS THE MAIN FORECAST CONCERN TONIGHT.

AT 945 PM CDT...NO WARNINGS WERE IN EFFECT AS A LARGE AREA OF
SHOWERS AND THUNDERSTORMS FROM DEMOPOLIS TO TALLEDEGA HAVE
GENERALLY WEAKENED.  THE ATMOSPHERE HAS MOISTENED OVER ALL BUT FAR
EAST ALABAMA AS DEWPOINTS HAVE QUICKLY JUMPED INTO THE THE UPPER
50S AND LOWER 60S.

THINK THAT ANY SEVERE THUNDERSTORM POTENTIAL FOR THE REST OF TONIGHT
WILL BE ON THE SOUTHERN EDGE OF THE LARGE AREA OF SHOWERS AND
THUNDERSTORMS WHERE THE AIRMASS IS MOST UNSTABLE...MAINLY SOUTH OF
A DEMOPOLIS TO MONTGOMERY TO EUFAULA LINE.  LARGE HAIL AND HEAVY
RAINFALL ARE THE MAIN CONCERNS.  WILL REMOVE SUMTER...GREENE...
HALE...AND BIBB COUNTIES FROM THE WATCH SHORTLY AS THE ATMOSPHERE
HAS STABILIZED CONSIDERABLY IN THESE LOCATIONS.

OTHERWISE...THE REST OF THE AREA CAN EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS THROUGHOUT THE NIGHT.  MOST PLACES SHOULD GET
SOME RAINFALL.  PATCHY FOG MAY DEVELOP LATE BUT NOT EXPECTING IT
TO BE WIDESPREAD.  OVERNIGHT LOW TEMPERATURES LOOK GOOD.

.UPDATE...WILL REMOVE SUMTER...GREENE...HALE...AND BIBB FROM
THE SEVERE THUNDERSTORM WATCH.  ALSO...WILL INCREASE RAIN CHANCES
SLIGHTLY AND ADJUST WEATHER TONIGHT.
&&

.PRELIMINARY NUMBERS...

BIRMINGHAM 58 77 52 79 54 / 90 30 00 00
MONTGOMERY 58 78 53 80 55 / 60 30 00 00
&&

.BMX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH IN
EFFECT UNTIL MIDNIGHT CDT ROUGHLY SOUTH OF A DEMOPOLIS TO CLANTON
LINE AND WEST OF INTERSTATE 65.
&&

MBS/91
Hazardous weather outlook, Apr 7, 12:20 PM CST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
120 PM CDT WED APR 07 2004

ALZ011>015-017>050-072015-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
120 PM CDT WED APR 07 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE (THIS AFTERNOON AND TONIGHT)...

SCATTERED SHOWERS ALONG WITH SOME ISOLATED THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS THE AREA LATER THIS AFTERNOON AND
ESPECIALLY TONIGHT.  THESE STORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS TO 35 MPH...FREQUENT LIGHTNING AND POSSIBLY SOME SMALL
HAIL.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
ANTICIPATED.

In the hours before

Local storm report, Apr 7, 7:25 PM CST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
825 PM CDT WED APR 7 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0633 PM     WIND DAMAGE      9 N BOLIGEE             32.88N 88.08W
04/07/2004                   GREENE             AL   PUBLIC
            TREES DOWN ALONG AL HWY 39 IN MT HEBRON

0805 PM     HAIL             SELMA                   32.42N 87.03W
04/07/2004                   DALLAS             AL   PUBLIC
            PENNY SIZE HAIL IN SELMA

0805 PM     WIND DAMAGE      SELMA                   32.41N 87.03W
04/07/2004                   DALLAS             AL   PUBLIC
            ROOF BLOW OFF SHED IN SELMA
Local storm report, Apr 7, 7:25 PM CST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
825 PM CDT WED APR 7 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0633 PM     WIND DAMAGE      9 N BOLIGEE             32.88N 88.08W
04/07/2004                   GREENE             AL   PUBLIC
            TREES DOWN ALONG AL HWY 39 IN MT HEBRON

0805 PM     HAIL             SELMA                   32.42N 87.03W
04/07/2004                   DALLAS             AL   PUBLIC
            PENNY SIZE HAIL IN SELMA

0805 PM     WIND DAMAGE      SELMA                   32.41N 87.03W
04/07/2004                   DALLAS             AL   PUBLIC
            ROOF BLOWN OFF SHED IN SELMA
Local storm report, Apr 7, 7:59 PM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
859 PM CDT WED APR 7 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0730 PM     WIND DAMAGE      13 NE GREENSBORO        32.86N 87.46W
04/07/2004                   HALE               AL   EMA
            TREES DOWN ALONG AL HWY 25 NEAR WATEROAK.

0805 PM     HAIL             3 N BRENT               32.97N 87.18W
04/07/2004                   BIBB               AL   PUBLIC
            MARBLE SIZE HAIL 3 NW OF BRENT

0835 PM     HAIL             BILLINGSLEY             32.66N 86.70W
04/07/2004                   AUTAUGA            AL   SPOTTER
            HALF INCH HAIL

0855 PM     HAIL             12 SW BILLINGSLEY       32.56N 86.89W
04/07/2004                   AUTAUGA            AL   PUBLIC
            GOLFBALL SIZE HAIL IN JONES
Local storm report, Apr 7, 7:59 PM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
859 PM CDT WED APR 7 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0730 PM     WIND DAMAGE      13 NE GREENSBORO        32.86N 87.46W
04/07/2004                   HALE               AL   EMA
            TREES DOWN ALONG AL HWY 25 NEAR WATEROAK.

0805 PM     HAIL             3 N BRENT               32.97N 87.18W
04/07/2004                   BIBB               AL   PUBLIC
            MARBLE SIZE HAIL 3 NW OF BRENT

0835 PM     HAIL             BILLINGSLEY             32.66N 86.70W
04/07/2004                   AUTAUGA            AL   SPOTTER
            HALF INCH HAIL

0820 PM     HAIL             12 SW BILLINGSLEY       32.56N 86.89W
04/07/2004                   AUTAUGA            AL   PUBLIC
            GOLFBALL SIZE HAIL IN JONES
Local storm report, Apr 7, 8:16 PM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
916 PM CDT WED APR 7 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             CENTREVILLE             32.96N 87.13W
04/07/2004                   BIBB               AL   EMA
            PENNY SIZE HAIL

0909 PM     HAIL             3 SE CLANTON            32.81N 86.58W
04/07/2004                   CHILTON            AL   EMA
            DIME SIZE HAIL
Special weather statement, Apr 7, 8:52 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
952 PM CDT WED APR 7 2004

ALZ030>032-034-080330-
BIBB-GREENE-HALE-SUMTER-

...COUNTIES CLEARED FROM SEVERE THUNDERSTORM WATCH...

THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM WATCH NUMBER #51...
  BIBB            GREENE          HALE            SUMTER

ALZ033-035-039>042-080330-
AUTAUGA-CHILTON-DALLAS-LOWNDES-MARENGO-PERRY-

...COUNTIES REMAIN IN SEVERE THUNDERSTORM WATCH...

THE FOLLOWING CONTIES REMAIN IN WATCH NUMBER #51...
  AUTAUGA         CHILTON         DALLAS          LOWNDES
  MARENGO         PERRY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Autauga

When
April 7, 10:23 PM CST to 10:27 PM CST
Where
Autauga County, Prattville
Measured
1.75 in hail
Property damage
$30,000
Reported by
EMERGENCY MANAGER
Coordinates
32.467, -86.483

Two thunderstorms merged over Prattville. The merger strengthened the thunderstorms and produced hail up to golf ball size in and around Prattville. A few homes sustained roof damage and several automobiles also suffered hail damage.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390639.